On a theorem of Halin

Imrich, Wilfried and Smith, Simon M. (2017) On a theorem of Halin. Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg, 87 (2). pp. 289-297. ISSN 0025-5858

Documents
On a theorem of Halin
[img]
[Download]
[img]
Preview
PDF
Imrich Smith On a theorem of Halin-Published-Version.pdf - Whole Document

325kB
Item Type:Article
Item Status:Live Archive

Abstract

This note presents a new, elementary proof of a generalization of a theorem of Halin to graphs with unbounded degrees, which is then applied to show that every connected, countably infinite graph $G$, with $\aleph_0 \leq |\A(G)| < 2^{\aleph_0}$ and subdegree-finite automorphism group, has a finite set $F$ of vertices that is setwise stabilized only by the identity automorphism. A bound on the size of such sets, which are called {\em distinguishing}, is also provided.

To put this theorem of Halin and its generalization into perspective, we also discuss several related non-elementary, independent results and their methods of proof.

Keywords:Distinguishing number, Automorphism, Determining number, Infinite graph
Subjects:G Mathematical and Computer Sciences > G110 Pure Mathematics
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:26752
Deposited On:29 Mar 2017 08:36

Repository Staff Only: item control page